Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at May 28, 2014, 2:43 AM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2014, 2:43 AM PDT (09:43 UTC)
- Expired
- May 29, 2014, 3:44 PM PDT
- In force
- 37 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS86 KSTO 280943 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 243 AM PDT WED MAY 28 2014 ...CRITICAL FIRE DANGER CONDITIONS THROUGH THURSDAY ACROSS THE LOWER ELEVATIONS... .SURFACE HIGH PRESSURE IS BUILDING INTO THE PACIFIC NORTHWEST TODAY. THIS WILL BRING DRY...BREEZY NORTH WINDS ACROSS MUCH OF INTERIOR NORTHERN CALIFORNIA TODAY THROUGH TONIGHT. THE COMBINATION OF DRY NORTH WINDS AND LOW AFTERNOON HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY RECOVERIES TONIGHT WILL BE LOCALLY POOR. WINDS WILL DIMINISH DURING THE DAY THURSDAY BUT AFTERNOON HUMIDITIES WILL REMAIN VERY LOW. CAZ215>219-282330- /O.NEW.KSTO.FW.W.0003.140528T0943Z-140530T0300Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT- 243 AM PDT WED MAY 28 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216... 217...218 AND 219... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM PDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA AND FIRE WEATHER ZONE 219 NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF FIRE IGNITION OCCURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
589 WWUS86 KSTO 282208 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 PM PDT WED MAY 28 2014 ...CRITICAL FIRE DANGER CONDITIONS CONTINUE THROUGH THURSDAY IN THE INTERIOR VALLEY AND LOWER ELEVATIONS OF NORTHERN CALIFORNIA... .SURFACE HIGH PRESSURE BUILDING ACROSS THE PACIFIC NORTHWEST WILL BRING DRY AND BREEZY NORTH WINDS TO INTERIOR NORTHERN CALIFORNIA THROUGH THURSDAY MORNING. LOCALLY POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT OVER MUCH OF THE VALLEY AND SURROUNDING LOWER SLOPES AND FOOTHILLS. WINDS WILL DECREASE DURING THE DAY THURSDAY...BUT HUMIDITIES WILL REMAIN QUITE LOW. CAZ215>219-291800- /O.CON.KSTO.FW.W.0003.000000T0000Z-140530T0300Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT- 308 PM PDT WED MAY 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216... 217...218 AND 219... * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA AND FIRE WEATHER ZONE 219 NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. DECREASING WINDS EAST SIDE OF THE VALLEY OVERNIGHT THEN INCREASING AGAIN ON THURSDAY. * RELATIVE HUMIDITY...POOR HUMIDITY RECOVERY TONIGHT...UP TO 30 PERCENT MANY LOCATIONS MAINLY WEST OF INTERSTATE 5...AND AS LOW AS 7 PERCENT THURSDAY. * IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF FIRE IGNITION OCCURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
050 WWUS86 KSTO 291201 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 501 AM PDT THU MAY 29 2014 ...CRITICAL FIRE DANGER CONDITIONS CONTINUE THROUGH THE EARLY EVENING FOR THE INTERIOR VALLEY AND LOWER ELEVATIONS OF NORTHERN CALIFORNIA... .A RELATIVELY STRONG PRESSURE GRADIENT AT THE SURFACE WILL CONTINUE TO BRING DRY AND BREEZY NORTH WINDS TO INTERIOR NORTHERN CALIFORNIA THROUGH MID-DAY. WINDS WILL DECREASE DURING THE DAY...BUT HUMIDITIES WILL REMAIN QUITE LOW THROUGH THE EARLY EVENING. CAZ215>219-300300- /O.CON.KSTO.FW.W.0003.000000T0000Z-140530T0300Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT- 501 AM PDT THU MAY 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215... 216...217...218 AND 219... * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 217 SOUTHERN SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT...FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA AND FIRE WEATHER ZONE 219 NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF FIRE IGNITION OCCURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
107 WWUS86 KSTO 292244 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 344 PM PDT THU MAY 29 2014 CAZ215>219-292345- /O.CAN.KSTO.FW.W.0003.000000T0000Z-140530T0300Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT- 344 PM PDT THU MAY 29 2014 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...217...218 AND 219... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...THE CARQUINEZ STRAIT AND DELTA AREAS. NORTHWEST WINDS ARE DECREASING OVER THE AREA AND WILL CONTINUE TO DIMINISH THIS EVENING. HUMIDITIES WILL REMAIN RELATIVELY LOW THROUGH THE EVENING...THEN WILL GRADUALLY RECOVER AS TEMPERATURES COOL AND WINDS TURN LIGHTLY ONSHORE AND UP VALLEY. $$ JHM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at May 28, 2:18 AM PDT, 25 minutes earlier.
Area forecast discussion, May 28, 2:18 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 218 AM PDT WED MAY 28 2014 .SYNOPSIS... COOLER BUT DRY BREEZY NORTHERLY WINDS TODAY. SLIGHT WARMING THURSDAY WITH A CONTINUED NORTHERLY WIND. COOLING AGAIN FRIDAY INTO THE WEEKEND WITH A THREAT OF SHOWERS AND AFTERNOON THUNDERSTORMS...STARTING FIRST OVER THE WESTERN SHASTA COUNTY MOUNTAINS ON FRIDAY THEN THE THREAT SPREADS TO MAINLY OVER ALL THE MOUNTAINS EACH DAY SATURDAY THROUGH TUESDAY. && .DISCUSSION... A TROUGH OF LOW PRESSURE IS MOVING INTO THE PACIFIC NORTHWEST THIS MORNING. AS THE TROUGH SHIFTS FURTHER EAST TODAY BREEZY NORTHWEST TO NORTH WINDS WILL SPREAD THIS MORNING FROM THE NORTH END OF THE VALLEY SOUTHWARD OVER THE CENTRAL VALLEY AND INCREASE THE ALREADY DRY CONDITIONS. A RED FLAG WARNING IS BEING ISSUED AS A RESULT OF THE WIND, LOW RH AND DRY GRASS FUELS. CONTINUED SYNOPTIC COOLING WILL OCCUR TODAY AND COOL TEMPERATURES ANOTHER 3 TO 5 DEGREES OVER YESTERDAYS HIGHS. AS THE LOW LIFTS TO THE NORTHEAST DRY NORTHERLY FLOW WILL CONTINUE FOR THURSDAY AND TEMPERATURES WILL WARM BY AT LEAST SEVERAL DEGREES OVER TODAYS HIGHS. WINDS LOOK TO BE LIGHTER BY THURSDAY AND REVERSE DIRECTION LATE IN THE DAY. CONDITIONS DURING THE DAY HOWEVER WILL REMAIN VERY DRY. A BAGGY TROUGH REDEVELOPS ON FRIDAY FURTHER TO THE WEST WHILE THE EASTERN PARTS OF THE TROUGH REMAIN OVER THE REGION. THIS WILL CAUSE THE WINDS TO REVERSE DIRECTION AND STRONGER FLOW RETURNING THROUGH THE DELTA AND UPVALLEY DURING THE DAY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING LATE IN THE DAY OVER THE WESTERN PORTIONS OF THE SHASTA-TRINITY NATIONAL FOREST OTHERWISE DRY CONDITIONS WILL CONTINUE ELSEWHERE WITH COOLER TEMPERATURES. && .EXTENDED DISCUSSION (SATURDAY THROUGH WEDNESDAY) A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION SATURDAY THROUGH TUESDAY WITH SHORTWAVES ROTATING THROUGH THE REGION. THIS WILL BRING A THREAT OF THUNDERSTORMS TO THE MOUNTAINS EACH DAY WITH THE BETTER CHANCES LOOKING LIKE SUNDAY AND TUESDAY AT THIS TIME. ALSO DEPENDING UPON HOW THE SYSTEM BEHAVES WINDS COULD BE CHANGING DIRECTION ALMOST DAILY FROM NORTHERLY TO SOUTHERLY DEPENDING ON THE PLACEMENT OF THE LOW EACH DAY. SO EXPECT REFINEMENTS TO BE MADE AS WE GET CLOSER IN TIME TO EACH DAY. TEMPERATURES ARE EXPECTED TO REMAIN IN THE 80S FOR THE VALLEY TO THE 60S AND 70S FOR THE MOST PART FOR THE MOUNTAINS THROUGH THIS PERIOD. I HAVE LEFT WEDENDAY DRY FOR NOW DUE TO MODEL DISAGREEMENTS BUT THAT COULD CHANGE IF THE LOW LINGERS OVER THE REGION. && .AVIATION... VFR CONDITIONS CONTINUE THE NEXT 24 HOURS WITH CLEAR SKIES. WINDS GENERALLY NORTH 5-10 KT (WITH LOCALLY HIGHER GUSTS) ACROSS THE VALLEY THIS MORNING WILL INCREASE TO 10-18 KT TODAY, WITH LOCAL GUSTS UP TO 25 KT. DANG && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM PDT THURSDAY CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. &&
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.